Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
May

Accutane 16 months AFTER

Recommended Posts

Hi,

I suffered from severe cystic acne on and off from when I was about 16-years old (now i'm 26). Some years it would clear up, only to come back again in some years with a vengeance. I tried all the meds out there: topicals, diane35, antibiotics....and, finally: accutane.

I can't tell you the difference that accutane has made in my skin. Since I went off accutane 16months ago i've maybe had three SMALL pimples. My skin is no longer oily and full of clogged pores. I'm not always wondering whether this,that, or another thing will give me a zit....acne no longer rules my life!!!!!

The side effects taht I suffered were pretty typical: really really dry lips, dry skin, (esp. on my face) , and some depression (though I can't be sure if the accutane caused that).

I know its a serious drug and all that, but if you have severe acne like I did, it's a life saver.

Just wanted to share my experience,

May

Share this post


Link to post
Share on other sites

Hey Mey,

I'm on accutane atm, and i've noticed that i've had many more cysts than b4! they usually don't last more than a few days, but some of them come thru the skin and leave little scars =(((.... did you get more cysts when you started?? I'm starting to htink that i'm like the only accutane-resistant person in the world =(

*cries*

Share this post


Link to post
Share on other sites

Hi,

Dosage: I don't remember exactly, but I think i was taking 80mg (two yellow pills) a day. I was on it for 5-months. I weigh about 140lbs, i think that is quite a heavy dosage.

It took TIME for my skin to start clearing. I remember that. I would still get some cysts even like 6-8 wks or so into my treatment. That initial breakout phase wasn't like a huge explosoing of zits for a week for me, it was more like i was persistently getting 1or 2 cysts a week for like a month. And they did leave red marks, the red marks seemed to be more red than when i was NOT on accutane. DON'T STRESS. They will go away once you finish with the accutane. It just takes a bit of time that's all. I remember i would also think that i was goaing to be the exception to the rule and that accutane wouldn't work for me. My skin didn't get really nice and clear until about a month AFTER accutane. Now my skin is crystal clear. It was funny cuz last New Years we were in the bathroom and this girl was stressing over her skin. She turned to me and was like "well, you can't say anything cuz you have that skin that is perfect and never gets zits"......I felt like saying, wow, if only you knew what my skin looked like a year or so ago.

hope this helps,

May

Share this post


Link to post
Share on other sites

May is probably the only person i have ever heard from who has Clear skin after 16 months off accutane. I know its some miracle drug, which I have taken. The acne always seems to return though...?

Smoothbeamin.. cool.gif

Share this post


Link to post
Share on other sites

only reason u think that smoothbean its because when the people claer they dont tend to come back here.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×